Hilbert schemes and stable pairs: GIT and derived category wall crossings
Bulletin de la Société Mathématique de France, Volume 139 (2011) no. 3, p. 297-339

We show that the Hilbert scheme of curves and Le Potier's moduli space of stable pairs with one dimensional support have a common GIT construction. The two spaces correspond to chambers on either side of a wall in the space of GIT linearisations. We explain why this is not enough to prove the “DT/PT wall crossing conjecture” relating the invariants derived from these moduli spaces when the underlying variety is a 3-fold. We then give a gentle introduction to a small part of Joyce's theory for such wall crossings, and use it to give a short proof of an identity relating the Euler characteristics of these moduli spaces. When the 3-fold is Calabi-Yau the identity is the Euler-characteristic analogue of the DT/PT wall crossing conjecture, but for general 3-folds it is something different, as we discuss.

Nous montrons que le schéma de Hilbert de courbes et l'espace de modules de Le Potier de paires stables à support à une dimension, ont une construction GIT commune. Les deux espaces correspondents aux chambres de par et d'autre d'un mur dans l'espace de linéarisations GIT. Nous expliquons pourquoi cela ne suffit pas pour prouver la « conjecture de croisement de murs DT/PT » qui relie les invariants dérivés de ces espaces de modules quand la variété sous-jacente est un 3-fold. Nous donnons, ensuite, une introduction simple à une petite partie de la théorie de Joyce sur les croisements de murs de ce type, et nous nous en servons pour donner une brève démonstration d'une identité reliant les caractéristiques d'Euler de ces espaces de modules. Quand le 3-fold est de type Calabi-Yau, l'identité est le pendant, pour la caractéristique d'Euler, de la conjecture de croisement de murs DT/PT, mais dans le cas général elle s'avère être différente de celle-ci, comme nous l'expliquons.

@article{BSMF_2011__139_3_297_0,
     author = {Stoppa, Jacopo and Thomas, Richard P.},
     title = {Hilbert schemes and stable pairs: GIT and derived category wall crossings},
     journal = {Bulletin de la Soci\'et\'e Math\'ematique de France},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {139},
     number = {3},
     year = {2011},
     pages = {297-339},
     doi = {10.24033/bsmf.2610},
     zbl = {1243.14009},
     mrnumber = {2869309},
     language = {en},
     url = {http://www.numdam.org/item/BSMF_2011__139_3_297_0}
}
Hilbert schemes and stable pairs: GIT and derived category wall crossings. Bulletin de la Société Mathématique de France, Volume 139 (2011) no. 3, pp. 297-339. doi : 10.24033/bsmf.2610. http://www.numdam.org/item/BSMF_2011__139_3_297_0/

[1] A. Bayer - « Polynomial Bridgeland stability conditions and the large volume limit », Geom. Topol. 13 (2009), p. 2389-2425. | MR 2515708 | Zbl 1171.14011

[2] K. Behrend - « Donaldson-Thomas type invariants via microlocal geometry », Ann. of Math. 170 (2009), p. 1307-1338. | MR 2600874 | Zbl 1191.14050

[3] K. Behrend & B. Fantechi - « Symmetric obstruction theories and Hilbert schemes of points on threefolds », Algebra Number Theory 2 (2008), p. 313-345. | MR 2407118 | Zbl 1170.14004

[4] T. Bridgeland - « Hall algebras and curve-counting invariants », J. Amer. Math. Soc. 24 (2011), p. 969-998. | MR 2813335 | Zbl 1234.14039

[5] J. Cheah - « On the cohomology of Hilbert schemes of points », J. Algebraic Geom. 5 (1996), p. 479-511. | MR 1382733 | Zbl 0889.14001

[6] I. V. Dolgachev & Y. Hu - « Variation of geometric invariant theory quotients », Publ. Math. I.H.É.S. 87 (1998), p. 5-56. | MR 1659282 | Zbl 1001.14018

[7] J. Fogarty - « Algebraic families on an algebraic surface », Amer. J. Math 90 (1968), p. 511-521. | MR 237496 | Zbl 0176.18401

[8] D. Huybrechts & M. Lehn - The geometry of moduli spaces of sheaves, Aspects of Mathematics, E31, Friedr. Vieweg & Sohn, 1997. | MR 1450870 | Zbl 0872.14002

[9] D. Huybrechts & R. P. Thomas - « Deformation-obstruction theory for complexes via Atiyah and Kodaira-Spencer classes », Math. Ann. 346 (2010), p. 545-569. | MR 2578562 | Zbl 1186.14014

[10] D. Joyce - « Configurations in abelian categories. II. Ringel-Hall algebras », Adv. Math. 210 (2007), p. 635-706. | MR 2303235 | Zbl 1119.14005

[11] -, « Configurations in abelian categories. IV. Invariants and changing stability conditions », Adv. Math. 217 (2008), p. 125-204. | MR 2357325 | Zbl 1134.14008

[12] D. Joyce & Y. Song - « A theory of generalized Donaldson-Thomas invariants », Memoirs of the AMS (2011), http://dx.doi.org/10.1090/S0065-9266-2011-00630-1. | MR 2951762 | Zbl 1259.14054

[13] M. Kontsevich & Y. Soibelman - « Stability structures, motivic Donaldson-Thomas invariants and cluster transformations », preprint arXiv:0811.2435.

[14] J. Le Potier - « Systèmes cohérents et structures de niveau », Astérisque 214 (1993). | Zbl 0881.14008

[15] M. Levine & R. Pandharipande - « Algebraic cobordism revisited », Invent. Math. 176 (2009), p. 63-130. | MR 2485880 | Zbl 1210.14025

[16] J. Li - « Zero dimensional Donaldson-Thomas invariants of threefolds », Geom. Topol. 10 (2006), p. 2117-2171. | MR 2284053 | Zbl 1140.14012

[17] D. Maulik, N. Nekrasov, A. Okounkov & R. Pandharipande - « Gromov-Witten theory and Donaldson-Thomas theory. I », Compos. Math. 142 (2006), p. 1263-1285. | MR 2264664 | Zbl 1108.14046

[18] K. Nagao - « Derived categories of small toric Calabi-Yau 3-folds and counting invariants », preprint arXiv:0809.2994. | MR 2999994 | Zbl 1259.14017

[19] K. Nagao & H. Nakajima - « Counting invariant of perverse coherent sheaves and its wall-crossing », preprint arXiv:0809.2992. | MR 2836398 | Zbl 1250.14021

[20] R. Pandharipande & R. P. Thomas - « The 3-fold vertex via stable pairs », Geom. Topol. 13 (2009), p. 1835-1876. | MR 2497313 | Zbl 1195.14073

[21] -, « Curve counting via stable pairs in the derived category », Invent. Math. 178 (2009), p. 407-447. | MR 2545686 | Zbl 1204.14026

[22] -, « Stable pairs and BPS invariants », J. Amer. Math. Soc. 23 (2010), p. 267-297. | MR 2552254 | Zbl 1250.14035

[23] M. Thaddeus - « Geometric invariant theory and flips », J. Amer. Math. Soc. 9 (1996), p. 691-723. | MR 1333296 | Zbl 0874.14042

[24] R. P. Thomas - « A holomorphic Casson invariant for Calabi-Yau 3-folds, and bundles on K3 fibrations », J. Differential Geom. 54 (2000), p. 367-438. | MR 1818182 | Zbl 1034.14015

[25] Y. Toda - « Limit stable objects on Calabi-Yau 3-folds », Duke Math. J. 149 (2009), p. 157-208. | MR 2541209 | Zbl 1172.14007

[26] -, « Curve counting theories via stable objects I. DT/PT correspondence », J. Amer. Math. Soc. 23 (2010), p. 1119-1157. | MR 2669709 | Zbl 1207.14020

[27] -, « Generating functions of stable pair invariants via wall-crossings in derived categories », in New developments in algebraic geometry, integrable systems and mirror symmetry (RIMS, Kyoto, 2008), Adv. Stud. Pure Math., vol. 59, Math. Soc. Japan, 2010, p. 389-434. | MR 2683216 | Zbl 1216.14009